Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
escocesa1

So is it acutally worth the trouble????

Recommended Posts

Hi,

I've just started my roaccutane treatment four days ago at 50mg per day and already I'm thinking about coming off of it. All I have read are horror stories!!!!!!!!!!!! I think I can handle the dryness ok (when it eventually starts) but the other stuff................

I've heard about terrible IB's, long lasting joing problems, vision problems, depression......the list is endless.

I'm about to go to uni in a few months time and need my mind to be clear and I cannot stop working out, so is roaccutane really worth it?

I've had acne for almost twelve years and it's getting worse, starting to scar pretty bad too, I've tried all the antibiotics but when I asked to go on BCP my doc and family planning nurse took one look at my skin and said that it won't help and I should go on roaccutane. I go to the derm and he asks "have you tried the pill?" CAN"T WIN!!!!!!!!!

Maybe I should just accept the inevitable and give it up, my acne will most likley come back anyway.

Share this post


Link to post
Share on other sites

Your dermatologist should really be helping you better understand the likelihood of side effects. I was scared at first too, but was told the side effects are extremely rare. The link to depression wasn't even proven. All I had was dry skin and chapped lips.

If you're in the tiny percentage that starts developing anything serious, you'll get taken off.

Once you consider the "side effects" of the alternative, living with acne and constant scarring, accutane is a no brainer. I can't imagine my life if I hadn't gone through the treatment.

Share this post


Link to post
Share on other sites

In my opinion it was worth it. I would only change 2 or 3 things I did while I was on Tane. The only thing I ever noticed while on Accutane was that my moods were super intensified. The stuff did wonders for me though. Good luck and chose wisely.

In the end it is up to the derm.

Share this post


Link to post
Share on other sites

the more serious side effects are rare. if you're already on the drug and haven't experienced them, then i suggest you continue. chances are you won't experience them at all.

Share this post


Link to post
Share on other sites

Maybe try a low dose course to minimize the effects? I was on 40 mgs for around 5 months and I weight 160 - 165 and sure I felt stoned all the time but I still managed to work two jobs, hit the gym and have time for friends. Now that I am done my course and clear I wish I would have gone on it when I was much younger to prevent the few scars I have and all the horrible feelings and thoughts I endured over the years.

Share this post


Link to post
Share on other sites

Offical side effects are as follows

nausea, vomiting, heartburn, abdominal cramps, headache, dental erosion, kidney stones, severe diarrhea, nausea, gastritis, flushing, faintness, dizziness, and fatigue have been noted. Large doses may precipitate hemolysis (red blood cell destruction) in patients with glucose 6-phosphate dehydrogenase deficiency, cirrhosis, gout, renal tubular acidosis, or paroxysmal nocturnal hemoglobinuria

O WAIT THOSE ARE THE SIDE EFFECTS OF VITAMIN C! I better not ever get any of that in my system! kidney stones, severe diarrhea... no sir!

Don't let the list of side effects scare you. Also don't look for problems. If you go into every class thinking "im not going to be able to think, because of accut..." then you won't be able to think if your on accutane or placebo.

Isotretinoin side effects

- dry skin

- dry eyes in some people

'side effects' that I have never heard of anyone ever complain about and I havn't experinced myself

-depression

-difficulty concentraiting

-turning into a Panda Bear

-getting a pet Unicorn

-etc

Share this post


Link to post
Share on other sites

Accutane did wonders for me 2 years ago, but slowly each of my joints are being destroyed at the age of 25. I was so physically fit before and now I feel ill.

I would suggest if you do take it, you take it with a good Hyaluronic Acid supplement and Glucosomine, Chondrotin and MSM to try and minimise any joint pain.

Share this post


Link to post
Share on other sites

I have rosacea on my face and eyes, hairloss, mouth ulcers, dry skin, delayed healing. To name a few. I had NONE of these before accutane and they all began at the end of my course/weeks after i finished my course of accutane 18 months ago.

The side effects aren't that rare, people are just dissmissed when they go to the doctor with flushing symptoms and told that accutane can't induce rosacea or whatever side effect they are complaining of. Truth be told it can induce alot of nasty things.

Share this post


Link to post
Share on other sites

Thanx guys, I guess I'll just keep on it and wait and see. It's scary stuff but sometimes so is looking in the mirror lol x

Share this post


Link to post
Share on other sites
Accutane did wonders for me 2 years ago, but slowly each of my joints are being destroyed at the age of 25. I was so physically fit before and now I feel ill.

I would suggest if you do take it, you take it with a good Hyaluronic Acid supplement and Glucosomine, Chondrotin and MSM to try and minimise any joint pain.

what was ur dose and how long were u on it for?

Share this post


Link to post
Share on other sites

It is definitely worth it. Started in November with my skin in a shocking state. Finished 2 months ago and totally clear now. The ends justifies the means when taking Tane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×